Alert archive / Florida / Special Weather Statements in 2010

Special Weather Statement, NWS Jacksonville, FL

July 29, 2010Marion County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 29, 2010, 4:13 PM EDT for Marion County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2010, 4:13 PM EDT (20:13 UTC)
Expired
Jul 29, 2010, 4:45 PM EDT
In force
32 min
Issued by
NWS Jacksonville, FL

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 151 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2010-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2010-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WWUS82 KJAX 292013
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT THU JUL 29 2010

FLZ040-292045-
MARION-
413 PM EDT THU JUL 29 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM
EDT...

AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHEAST OF MOSS BLUFF...OR 7
MILES NORTHEAST OF EMERALDA...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEIRSDALE...OCKLAWAHA...
MOSS BLUFF...LYNNE...LAKE WEIR AND JUNIPER SPRINGS THROUGH 445 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2897 8208 2943 8182 2935 8170 2897 8166
TIME...MOT...LOC 2013Z 333DEG 7KT 2902 8176

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:16 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 29, 2:16 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
216 PM EDT THU JUL 29 2010

...VERY HOT WEATHER CONTINUES THROUGH FRIDAY WITH DANGEROUS HEAT
INDICES...

.SHORT TERM...UPPER RIDGE AXIS FROM THE SOUTHERN PLAINS ACROSS
NORTH FLORIDA CONTINUES THE HEAT OVER THE AREA. HAVE EXPANDED HEAT
ADVISORY THROUGH FRIDAY FOR MAINLY I-10 NORTHWARD...MIN TEMPS ARE
EXPECTED TO BE IN THE UPPER 70S TONIGHT WITH HEAT INDICES FRIDAY
NEAR 110 AGAIN. SCATTERED AFTERNOON/EVENING CONVECTION THIS
AFTERNOON WILL PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING AS WELL AS ISOLATED WET MICROBURSTS. SURFACE TROUGH OVER
SE GA AND EAST COAST SEABREEZE FRONT WILL LIKELY BE THE FOCUS FOR
THE STRONGER STORMS. CONVECTION WILL BE MORE WIDESPREAD OVER THE
WEEKEND ESPECIALLY ON SUNDAY AS UPPER HIGH RETROGRADES AND
TROUGHING INCREASES ALONG THE EAST COAST. TEMPERATURES MAY NOT BE
QUITE AS HOT ON SUNDAY DUE TO EXPECTED INCREASE IN CLOUDS AND
PRECIP.

.LONG TERM...MONDAY THROUGH THURSDAY...UPPER HIGH REBUILDS OVER THE
AREA EARLY NEXT WEEK. AN EASTERLY FLOW WILL BRING IN DRY AIR ALOFT
DECREASING THE POPS WITH TEMPERATURES REMAINING ABOVE AVERAGE.

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS HAVE RECENTLY FORMED
AND ANTICIPATE AN EXPANSIVE COVERAGE AS THE DAY PROGRESSES. ATLANTIC
SEA-BREEZE IS CURRENTLY PINNED TO THE COAST AND THIS FEATURE WILL
LIKELY MAKE LITTLE INLAND PROGRESSION. A WEAK SURFACE TROUGH
CURRENTLY RESIDES ACROSS THE AREA AND THUNDERSTORMS WILL LIKELY
INITIATE ALONG THIS FEATURE...WITH OUTFLOW BOUNDARIES EVENTUALLY
INTERACTING WITH THE ATLANTIC SEA BREEZE. SCATTERED THUNDERSTORMS
ARE POSSIBLE AT LOCAL TERMINALS...MAINLY BETWEEN 20Z AND 23Z.

&&

.MARINE...NO HEADLINES. WITH HIGH PRESSURE RIDGE RESIDING TO OUR
SOUTH...MODERATE NOCTURNAL SURGES ARE EXPECTED THE NEXT SEVERAL
NIGHTS WITH WIND SPEEDS NEAR 15 KNOTS OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75 100  76  98 /  20  30  20  40
SSI  80  95  80  91 /  20  30  20  40
JAX  76  98  77  97 /  30  40  20  50
SGJ  77  93  76  93 /  20  40  20  40
GNV  76  96  76  95 /  30  40  20  40
OCF  75  95  75  96 /  30  40  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 7 PM EDT FRIDAY FOR BAKER-COLUMBIA-DUVAL-
     HAMILTON-NASSAU-SUWANNEE.

GA...HEAT ADVISORY UNTIL 7 PM EDT FRIDAY FOR APPLING-ATKINSON-BACON-
     BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...NONE.
&&

ZIBURA/ZAPPE/KEEGAN
Hazardous weather outlook, Jul 29, 3:13 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT THU JUL 29 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-300945-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
313 PM EDT THU JUL 29 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HEAT ADVISORY IN EFFECT FOR SOUTHEAST GEORGIA AND PORTIONS OF
NORTHEAST FLORIDA THIS AFTERNOON AND TONIGHT...

THE COMBINATION OF HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100
DEGREES AND DEWPOINTS IN THE MID 70S WILL CREATE HEAT INDICES OF
105 TO 112. A HEAT ADVISORY HAS BEEN ISSUED WHERE HEAT INDEX
VALUES WILL LIKELY REACH 110 DEGREES.

SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING.
THE MAIN CONCERNS WITH ISOLATED STRONGER STORMS WILL BE EXCESSIVE
LIGHTNING AND STRONG DOWNBURST WINDS ALONG WITH VERY HEAVY RAINFALL.
STORM MOTION WILL BE SOUTHEAST AROUND 5 TO 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...HEAT ADVISORY IN EFFECT FOR SOUTHEAST GEORGIA AND PORTIONS OF
NORTHEAST FLORIDA FRIDAY...

OPPRESSIVE TEMPERATURES AND HEAT INDICES NEAR 110 DEGREES ARE
ANTICIPATED IN SOME AREAS ON FRIDAY AND POSSIBLY ON SATURDAY. A HEAT
ADVISORY IS IN EFFECT FOR FRIDAY OVER MOST OF THE AREA.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY MAINLY DURING THE
AFTERNOON AND EVENING. THE STRONGER STORMS WILL BE CAPABLE OF
EXCESSIVE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 29, 2:34 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT THU JUL 29 2010

GAZ164-291915-
CHARLTON-
234 PM EDT THU JUL 29 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
CHARLTON COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
315 PM EDT...

AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF HOMELAND...OR 4
MILES NORTHEAST OF FOLKSTON...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON
THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3084 8190 3081 8190 3081 8192 3082 8194
      3080 8196 3079 8196 3078 8197 3090 8207
      3097 8199 3090 8188
TIME...MOT...LOC 1834Z 319DEG 6KT 3087 8197

ZAPPE
Special weather statement, Jul 29, 3:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT THU JUL 29 2010

GAZ166-292000-
COASTAL CAMDEN-
313 PM EDT THU JUL 29 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CAMDEN COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
400 PM EDT...

AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF CUMBERLAND
ISLAND...OR 5 MILES NORTH OF KINGS BAY BASE...MOVING SOUTHEAST AT 10
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HARRIETTS
BLUFF...KINGS BAY BASE AND CUMBERLAND ISLAND THROUGH 400 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3086 8141 3077 8146 3076 8148 3073 8149
      3088 8164 3099 8153 3097 8151 3097 8150
      3095 8144 3094 8144 3095 8143 3093 8140
TIME...MOT...LOC 1913Z 312DEG 7KT 3087 8151

PRESNALL
Special weather statement, Jul 29, 3:36 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT THU JUL 29 2010

FLZ040-292015-
MARION-
336 PM EDT THU JUL 29 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS VALID UNTIL 415 PM EDT...

AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF SANTOS...OR 10
MILES SOUTH OF OCALA...STATIONARY. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND SANTOS THROUGH 415 PM EDT. GUSTY WINDS OF
40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2912 8207 2898 8207 2897 8226 2912 8227
TIME...MOT...LOC 1936Z 287DEG 4KT 2905 8216

ZIBURA
Special weather statement, Jul 29, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT THU JUL 29 2010

FLZ040-292045-
MARION-
413 PM EDT THU JUL 29 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM
EDT...

AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHEAST OF MOSS BLUFF...OR 7
MILES NORTHEAST OF EMERALDA...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEIRSDALE...OCKLAWAHA...
MOSS BLUFF...LYNNE...LAKE WEIR AND JUNIPER SPRINGS THROUGH 445 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2897 8208 2943 8182 2935 8170 2897 8166
TIME...MOT...LOC 2013Z 333DEG 7KT 2902 8176

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:00 AM EDTHeat AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more4 days
Jul 29, 3:36 PM EDTSpecial Weather StatementJAXMarion39 min
Jul 29, 4:24 PM EDTSpecial Weather StatementJAXDuval36 min
Jul 29, 4:48 PM EDTAreal Flood AdvisoryJAXDuval117 min
Jul 29, 4:53 PM EDTAreal Flood AdvisoryJAXMarion112 min
Jul 29, 5:15 PM EDTSpecial Weather StatementJAXSaint Johns30 min
Jul 29, 5:26 PM EDTAreal Flood AdvisoryJAXClay, Saint Johns109 min
Jul 29, 5:45 PM EDTSpecial Weather StatementJAXSaint Johns30 min
Jul 29, 5:53 PM EDTSpecial Weather StatementJAXFlagler37 min
Jul 29, 6:09 PM EDTAreal Flood AdvisoryJAXFlagler, Putnam, Saint Johns111 min
Jul 29, 6:16 PM EDTSpecial Weather StatementJAXFlagler44 min
Jul 29, 6:20 PM EDTSpecial Weather StatementJAXClay25 min
Jul 29, 6:24 PM EDTAreal Flood AdvisoryJAXClay, Duval, Nassau111 min
Jul 29, 6:32 PM EDTAreal Flood AdvisoryJAXClay, Putnam118 min
Jul 29, 2:34 PM EDTSpecial Weather StatementJAXCharlton41 min
Jul 29, 3:13 PM EDTSpecial Weather StatementJAXCamden47 min

Nearby

Special Weather Statements in Florida, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.